MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number 510841
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Malfunction
Event or Problem Description
End user reports "catheters are sticking to clear plastic packaging and the hydrophilic coating is creating sharp edges on catheter when removed from packaging and once caused bleeding in urethra.Consumer states nearly every single box he received in his recent shipment as well as 3 months ago had the defect.He said the majority of the catheters in all boxes have the defect.He said there is typically one spot on the clear plastic packaging about 1/8 inch long that the catheter is stuck to.He said he can only assume it is stuck there even before he pops the sterile water packet.He has to pull really hard to get it out and this process is not smooth at all he said.Often catheter will release with a sharp edge he thinks is from the coating/glue.He tries to smooth out the sharp edges with pressure.He can feel the sharp edge to smooth by the stuck part while it is still in the packaging so it doesn't become unsterile prior to use.He started doing this because once he did get cut by using a catheter with this sharp edge and he has a little bit of bleeding he said that lasted for about 2 caths.No medical intervention sought.He states he does not have pain with use of these defected catheters.He caths 6-7 x a day for last 25 yrs for retention from spina bifida.He felt like some are unsafe to use and he did say he has thrown out many from his newest shipment.He tries to wipe off through the clear plastic packaging the "sharp edge" that can be on the catheters to use them." this emdr covers the unknown lot number and quantity of catheters associated with the rough edges.
 
Additional Manufacturer Narrative
Common device name: catheter, straight.Procode: ezd.Based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15320344
Report Number1049092-2022-00333
Device Sequence Number14754026
Product Code KOD
UDI-Device Identifier00815947021229
UDI-Public00815947021229
Combination Product (Y/N)N
Initial Reporter StateOK
PMA/510(K) Number
K080881
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number510841
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2022
Initial Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale